Alert archive / Connecticut / Flash Flood Warnings in 2024
Flash Flood Warning 18, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 18, 2024, 12:21 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 3 hr. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2024, 12:21 PM EDT (16:21 UTC)
- Expired
- Aug 18, 2024, 3:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 78 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 1:20 PM EDT | FLASH FLOOD | 1 N Ridgefield, CT | Multiple road closures in the Town of Ridgefield. Roads impassable with water 1 to 3 feet deep in spots. |
| Aug 18, 1:20 PM EDT | FLASH FLOOD | 1 N Ridgefield, CT | Multiple road closures in the Town of Ridgefield. Roads impassable with water 1 to 3 feet deep in spots. |
| Aug 18, 1:20 PM EDT | FLASH FLOOD | 2 Nnw Bethel, CT | Mudslide on Shelter Rock Rd in Danbury that has caused a major gas leak and evacuations in the Woodland Hills Complex. |
| Aug 18, 1:20 PM EDT | FLASH FLOOD | 2 Nnw Bethel, CT | Mudslide on Shelter Rock Rd in Danbury that has caused a major gas leak and evacuations in the Woodland Hills Complex. |
| Aug 18, 1:59 PM EDT | FLASH FLOOD | 2 Wnw Southbury, CT | Route 172 all lanes closed. |
| Aug 18, 1:59 PM EDT | FLASH FLOOD | 2 Wnw Southbury, CT | Route 172 all lanes closed. |
| Aug 18, 2:11 PM EDT | FLASH FLOOD | 1 Se Southbury, CT | Route 6/67 all lanes closed. |
| Aug 18, 2:11 PM EDT | FLASH FLOOD | 1 Se Southbury, CT | Route 6/67 all lanes closed. |
| Aug 18, 2:33 PM EDT | FLASH FLOOD | 1 Se Southbury, CT | Photo of cars partially submerged. |
| Aug 18, 2:33 PM EDT | FLASH FLOOD | 1 Se Southbury, CT | Photo of cars partially submerged. |
| Aug 18, 3:00 PM EDT | FLASH FLOOD | 1 Ese Southbury, CT | Pictures on social media along Route 67 near Pepper Tree Lane in Southbury. Debris all over road and trees down due to flood waters. Stranded vehicle off the road. |
| Aug 18, 3:00 PM EDT | FLASH FLOOD | 1 Ese Southbury, CT | Pictures on social media along Route 67 near Pepper Tree Lane in Southbury. Debris all over road and trees down due to flood waters. Stranded vehicle off the road. |
| Aug 18, 3:38 PM EDT | FLASH FLOOD | 2 E Southbury, CT | Old Waterbury Road at Old Highway closed due to flooding. |
| Aug 18, 3:38 PM EDT | FLASH FLOOD | 2 E Southbury, CT | Old Waterbury Road at Old Highway closed due to flooding. |
| Aug 18, 3:40 PM EDT | FLASH FLOOD | 2 E Southbury, CT | Portions of Old Waterbury Road being washed away due to flood waters. |
| Aug 18, 3:40 PM EDT | FLASH FLOOD | 2 E Southbury, CT | Portions of Old Waterbury Road being washed away due to flood waters. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
399
WGUS51 KOKX 181621
FFWOKX
CTC001-009-181930-
/O.NEW.KOKX.FF.W.0018.240818T1621Z-240818T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
1221 PM EDT Sun Aug 18 2024
The National Weather Service in Upton has issued a
* Flash Flood Warning for...
North Central Fairfield County in southern Connecticut...
Northwestern New Haven County in southern Connecticut...
* Until 330 PM EDT.
* At 1221 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Waterbury, Danbury, Naugatuck, Southbury, Wolcott, Sherman,
Newtown, Cheshire, Ridgefield, Bethel, Brookfield, New Fairfield,
Prospect, Redding, Middlebury and Oxford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of urban
areas, highways, streets and underpasses as well as other drainage
areas and low lying spots.
&&
LAT...LON 4128 7351 4128 7354 4155 7353 4158 7347
4149 7344 4151 7339 4147 7331 4149 7333
4151 7332 4151 7316 4156 7316 4157 7309
4161 7306 4161 7302 4163 7302 4164 7294
4156 7295 4156 7291 4153 7291 4140 7334
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
JM1 follow-up statement
943
WGUS71 KOKX 181634
FFSOKX
Flash Flood Statement
National Weather Service New York NY
1234 PM EDT Sun Aug 18 2024
CTC001-009-181930-
/O.CON.KOKX.FF.W.0018.000000T0000Z-240818T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fairfield CT-New Haven CT-
1234 PM EDT Sun Aug 18 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM EDT THIS
AFTERNOON FOR NORTH CENTRAL FAIRFIELD AND NORTHWESTERN NEW HAVEN
COUNTIES...
At 1234 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3.5 inches of rain
have fallen. The expected rainfall rate is 1.5 to 3 inches in 1
hour. Additional rainfall amounts of 1.5 to 3 inches are possible in
the warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Waterbury, Danbury, Naugatuck, Southbury, Wolcott, Sherman,
Newtown, Cheshire, Ridgefield, Bethel, Brookfield, New Fairfield,
Prospect, Redding, Middlebury and Oxford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now! This is a dangerous and life-threatening
situation. Do not attempt to travel unless you are fleeing an area
subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of urban
areas, highways, streets and underpasses as well as other drainage
areas and low lying spots.
If you are in a basement, be prepared to move to a higher floor.
&&
LAT...LON 4128 7351 4128 7354 4155 7353 4158 7347
4149 7344 4151 7339 4147 7331 4149 7333
4151 7332 4151 7316 4156 7316 4157 7309
4161 7306 4161 7302 4163 7302 4164 7294
4156 7295 4156 7291 4153 7291 4140 7334
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1.5-3 INCHES IN 1 HOUR
$$
JMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 11:11 AM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 18, 11:11 AM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service New York NY
1111 AM EDT Sun Aug 18 2024
.SYNOPSIS...
Low pressure tracks slowly eastward through the Great Lakes
today as a secondary low develops over the Mid Atlantic. This low
moves north and east into the local area tonight, sending a cold
front through the area Monday. A secondary frontal passage moves
through Tuesday. High pressure then builds in for the middle and
end of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Adjustments to POPs for showers and slight downward adjustment
with temperatures. Heavy rain threat remains with the shower
activity.
Slow moving frontal system tracks into the region today, bringing
a couple rounds of heavy rainfall with it. Thunderstorms
isolated initially are forecast to expand in coverage late this
afternoon into this evening with growing low level CAPE,
especially across the NYC Metro and locations and north and
west.
Heavy showers along with embedded occasional isolated
thunderstorms have moved across western portions of the region,
mainly in the corridor for eastern parts of the NYC Metro,
within Nassau and into Westchester NY and Fairfield CT. A
southerly low level jet around 20 kt has been aiding in the
development of these showers and acting as a moisture feed.
Total rainfall has already reached a few inches within parts of
the region with some near 4 inch rainfall totals as well.
CAMs showing more scattered convection developing mainly across
western parts of the region going into this afternoon and then a
more organized cluster or line of convection moving in for this
evening from the west.
This entire system will be slow moving eastward as downstream ridging
remains across the western North Atlantic. A frontal wave
develops along the Mid Atlantic coast into this evening, before
pushing north into the local area. This low provides lift for
additional heavy rainfall later today and tonight. Limited
shear and instability should keep activity mainly sub-severe and
disorganized, but can't rule out thunderstorms. Of greater
concern is the potential for training convection and heavy
downpours that lead to flooding. PWATs already over 1.5 inches
in the OKX 00Z sounding increases toward 2 inches today, and
efficient warm cloud processes could allow for elevated rainfall
rates with this activity. 00Z HREF signals the potential for
rainfall rates perhaps as high as 2 inches in an hour, especially
over New Jersey and Lower Hudson Valley zones. While total QPF
looks to average a general 1 to 2 inches for locations along and
west of the Hudson River, including the NYC metro, localized
amount could approach 3 or 4 inches depending on placement and
training of cells.
All this said, the Flood Watch remains in effect through late
tonight for zones west of the Hudson River for the potential of
scattered flash flooding, urban and poor drainage flooding, and
possibly flooding of faster responding streams in NE NJ. Areas to
the east look to miss out on the axis of heaviest rainfall based on
latest hi-res guidance, so opted not to expand the watch any further
east with this update. Certainly, if the axis shifts a bit east,
or if training convection develops, flooding could be an issue
here as well, including in NYC and urban centers. WPC has kept
the slight risk for excessive rainfall in place for similar
areas, expanding just a bit to the east to include the entire
NYC metro and SE CT.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
An unsettled start to the work week as the upper trough and
frontal system continue to impact the region.
Cold front and weak coastal wave of low pressure approach on
Monday as the trough axis begins to shift into the Northeast.
Another round of showers and possible thunderstorms likely
Monday into Monday night. This will mainly be associated with
the cold front, but the nearby low could enhanced rainfall.
Still some uncertainty on severity and placement, but there will
remain a threat for locally heavy rainfall, nuisance flooding,
and an isolated flash flooding occurrence.
The area remains under a broad trough with vorticity maxima
moving through Monday night and into Tuesday. As the trough
tries to lift during the day on Tuesday, additional energy
descends from the north to allow for another round of forcing.
At the surface, this should translate into the form of a
secondary frontal passage that brings another round of showers
with possible embedded thunderstorms, especially Monday night
into Tuesday morning. Any residual showers should diminish into
the afternoon on Tuesday with the passage of the surface cold
front. This will set the stage for drier and cooler conditions
to take hold into midweek. Behind the fropa, highs on Tuesday
could be the coolest since late May for some, generally in the
upper 60s and lower 70s.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
No significant changes in the long term. A drier, cooler pattern
develops midweek behind the frontal system as dry air advects
south with surface high pressure building in. Lingering trough
over the Northeast may persist into late week, reinforced by a
closed upper low dropping south out of Canada.
This high pressure will be accompanied with primarily N/NW winds
and a much cooler regime, perhaps the coolest since late spring.
High temperatures Wednesday may not rise out of the low 70s for
much of the area. Lows Wednesday night and Thursday night will
likely be fairly chilly, with some locations for the interior
and outlying areas possibly dropping into the low 50s or upper
40s, depending on the strength of any radiational cooling.
Temperatures will gradually moderate into late week and the
weekend with highs by Friday and Saturday rising back into the
upper 70s to low 80s.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
A frontal system slowly approaches the terminals through the TAF
period.
MVFR most of the day with brief periods of VFR possible, and
even IFR at times, especially east of the New York City
terminals this morning. Showers possible at any time, but for
the city terminals and points west, better chances return mid
to late this afternoon/early evening. Farther east, showers for
KBDR and KISP during the morning and perhaps KGON before better
chances return tonight. Low confidence forecast.
Iso TSTM today, but better overall chances late this afternoon
and evening.
Winds will be mainly SE around 10 kt or less through the TAF
period. Coastal terminals could see winds a few kt higher at
times, especially this afternoon, and with occasional gusts.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Low confidence forecast with timing of flight category changes
and timing/areal coverage of showers and thunderstorms.
Chance of a few gusts 15-20 kt through this afternoon. Chance
of VFR for a few hours this afternoon. Amendments likely through
the day for changing flight categories and timing of
showers/potential thunderstorms at any time through tonight.
Timing of TEMPO for TSRA late day and evening may be off by a
few hours with the threat perhaps an hour or two later than
shown in TAFS.
OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...
Monday: Showers with possible thunderstorms, especially
afternoon and evening. MVFR or lower at times.
Tuesday: Mainly VFR. A chance of showers with MVFR possible. NW
wind gusts 15-20 kt.
Wednesday-Thursday: VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Rough ocean seas and long period swells, 12 to 15 second, will
persist through Monday as distant TC Ernesto passes well
offshore in the open Atlantic. This is also leading to rough
conditions around inlets. Please refer to the National Hurricane
Center for official forecasts regarding Ernesto. A Small Craft
Advisory remains in effect for the ocean zones thru Monday
night. Seas on the eastern LI Sound could also approach 5 ft at
times today, though thinking this may be more occasional.
Thereafter, elevated wave heights on the ocean zones will allow
for SCA conditions to continue Monday night and possibly into
the day on Tuesday. By Late Tuesday, wind diminish and wave
heights should fall below 5 feet. Sub-SCA conditions are then
expected with high pressure moving into the area by midweek.
&&
.HYDROLOGY...
A Flood Watch remains in effect thru late tonight for NE New
Jersey and into the Lower Hudson Valley west of the Hudson
River. Isolated to scattered instances of flash flooding are
possible across the more flood prone areas of NE NJ and adjacent
areas of the Lower Hudson Valley, and perhaps as far east as
NYC. Locally heavy rainfall is possible, mainly this morning,
and again this late today into tonight, with rainfall rates up
to an inch or two per hour. Farther east, the risk for flash
flooding is lower, but cannot be entirely ruled out. Ponding and
poor drainage flooding is the most likely solution here with
any heavier activity.
Additional rainfall expected on Monday and Monday night will
lead to a more widespread threat for localized flash flooding,
along with nuisance flooding of urban and poor drainage areas.
Total rainfall through Monday night ranges from around a half
inch east to between 1 and 2 inches from NYC metro on north and
west. Locally higher amounts, possibly up to 3 or 4 inches, are
possible across northeastern New Jersey into the Lower Hudson
Valley.
No hydrologic concerns Tuesday through next weekend.
&&
.TIDES/COASTAL FLOODING...
A high rip current risk is in place through Monday due to elevated,
long period swells from passing TC Ernesto.
Ocean seas are forecast to be highest today and Monday, and
with surf heights up to 6 ft, local beach erosion is possible.
A full moon on Monday as well as swell from distant TC Ernesto
will elevated tide levels today into early this week. Minor
coastal flooding is expected with high tide this evening across
the back bays of Nassau and Western Sound along the southwest CT
and S Westchester coast. Have issued a Coastal Flood Advisory
for these locations. Localized minor coastal flooding is
possible across southern Queens, Southern Brooklyn and lower NY
Harbor. Locations may just touch minor benchmarks and a
statement has been issued. Additional minor flooding is possible
for high tide Monday evening and statements/Advisories will
likely be needed for similar locations as with high tide this
evening.
Please refer to NHC for official forecasts regarding Hurricane
Ernesto.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Coastal Flood Advisory from 10 PM this evening to 1 AM EDT
Monday for CTZ009.
NY...Coastal Flood Advisory from 10 PM this evening to 1 AM EDT
Monday for NYZ071.
Flood Watch through late tonight for NYZ067-069.
High Risk for Rip Currents through Monday evening for NYZ075-080-
081-178-179.
Coastal Flood Advisory from 7 PM to 10 PM EDT this evening for
NYZ179.
NJ...Flood Watch through late tonight for NJZ002-004-006-103>108.
MARINE...Small Craft Advisory until 6 AM EDT Tuesday for ANZ350-353-355.
&&
SYNOPSIS...DR
NEAR TERM...JM/DR
SHORT TERM...DR
LONG TERM...MW
AVIATION...JC/MET
MARINE...JM/DR
HYDROLOGY...JM/DR
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 18, 3:44 AM EDT, 8 hours 37 minutes before
Hazardous Weather Outlook National Weather Service New York NY 344 AM EDT Sun Aug 18 2024 NJZ002-004-006-103>108-NYZ067-069-191000- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Rockland- 344 AM EDT Sun Aug 18 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ080-081-191000- Southwest Suffolk-Southeast Suffolk- 344 AM EDT Sun Aug 18 2024 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ006>008-010>012-NYZ078-079-191000- Northern New Haven-Northern Middlesex-Northern New London- Southern New Haven-Southern Middlesex-Southern New London- Northwest Suffolk-Northeast Suffolk- 344 AM EDT Sun Aug 18 2024 This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-191000- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 344 AM EDT Sun Aug 18 2024 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005-NYZ068-070-072>074-176-177-191000- Northern Fairfield-Putnam-Northern Westchester-New York (Manhattan)- Bronx-Richmond (Staten Island)-Northern Queens-Northern Nassau- 344 AM EDT Sun Aug 18 2024 This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. Isolated to scattered instances of flash flooding are possible today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ009-NYZ071-191000- Southern Fairfield-Southern Westchester- 344 AM EDT Sun Aug 18 2024 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EDT MONDAY... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. Isolated to scattered instances of flash flooding are possible today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-178-191000- Kings (Brooklyn)-Southern Queens- 344 AM EDT Sun Aug 18 2024 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Isolated to scattered instances of flash flooding are possible today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ179-191000- Southern Nassau- 344 AM EDT Sun Aug 18 2024 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Isolated to scattered instances of flash flooding are possible today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Aug 18, 11:12 AM EDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
1112 AM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM Flash Flood Stamford 41.02N 73.56W
08/18/2024 Fairfield CT Law Enforcement
Dozens of road closures and fire department
water rescues town-wide from 920 AM through
11 AM.
&&The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 9:08 PM EDT | Coastal Flood Advisory | OKX | Greater Bridgeport Planning Region | 28 hr |
| Aug 18, 7:07 AM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 2 hr |
| Aug 18, 9:26 AM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 6 hr |
| Aug 18, 11:26 AM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 2 hr |
| Aug 18, 12:28 PM EDT | Special Weather Statement | OKX | 47 min | |
| Aug 18, 2:52 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 9 hr |
| Aug 18, 4:14 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 8 hr |
| Aug 18, 4:45 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 3 hr |
| Aug 18, 5:18 PM EDT | River Flood Warning | OKX | Naugatuck Valley Planning Region | 5 hr |
| Aug 18, 7:41 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 3 hr |
Nearby
Flash Flood Warnings in Connecticut, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.